Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 50, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 4, 2006, 5:14 PM CDT for Harris County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2006, 5:14 PM CDT (22:14 UTC)
- Expired
- May 4, 2006, 6:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Harris County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1774 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:38 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 4, 3:38 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
338 PM CDT THU MAY 4 2006
.DISCUSSION...
SE TX WILL REMAIN UNDER THE ACTIVE SUBTROPICAL INTO THE UPCOMING
WEEKEND. THE MODELS DIFFERED A BIT BUT WERE CONSISTENT IN
IMPLYING MCS ACTIVITY TONIGHT WHICH WILL PROBABLY AFFECT THE
NORTHERN HALF OF THE FORECAST AREA. THIS SHOULD HELP THE FRONTAL
BOUNDARY TO SAG SOUTHWARD WHICH WILL PROVIDE THE FOCUS FOR MORE
WIDESPREAD THUNDERSTORM ACTIVITY FRIDAY NIGHT AND SATURDAY
MORNING. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING
WITH LARGE HAIL BEING THE PRIMARY THREAT. OVERNIGHT THE SEVERE
STORM RISK WILL COME FROM THE MCS. WILL UPDATE THE HAZARDOUS
WEATHER OUTLOOK FOR TONIGHT THROUGH SATURDAY. ALTHOUGH AM ONLY
EXPECTING SCATTERED COVERAGE TONIGHT...IF THE MCS MOVES INTO THE
AREA THE COVERAGE WILL BE BETTER.
ANOTHER ITEM TO CONSIDER IS THE RAINFALL THREAT. PW/S REACH 1.6
ALONG THE FRONTAL SYSTEM SAGGING SOUTHWARD INTO SE TX. THIS WILL
MEAN THE POSSIBILITY OF HEAVY RAINFALL WITH BOTH MCS EPISODES.
WILL KEEP OUT OF THE PUBLIC FORECAST FOR THE OVERNIGHT PERIOD AND
FRIDAY NIGHT...BUT WILL DISCUSS THE POSSIBILITY IN THE HAZARDOUS
WEATHER OUTLOOK AND CONSIDER FOR UPDATES LATER TONIGHT AND
TOMORROW.
PL-40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 69 87 67 83 65 / 40 30 60 50 30
HOUSTON (IAH) 70 88 71 84 68 / 30 30 60 70 30
GALVESTON (GLS) 76 85 74 82 72 / 20 20 40 70 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FOR GALVESTON AND MATAGORDA
BAYS FROM 21Z TO 02Z.
&&Hazardous weather outlook, May 4, 3:56 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 356 PM CDT THU MAY 4 2006 GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227- 235>238-051300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 356 PM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT THE NORTHERN HALF OF SOUTHEAST TEXAS THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE STORMS WITH LARGE HAIL THE PRIMARY THREAT. .DAYS TWO AND THREE...FRIDAY AND SATURDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY FRIDAY MORNING OVER CENTRAL TEXAS AND MOVE TOWARD SOUTHEAST TEXAS. SOME OF THESE STORMS MAY GENERATE LARGE HAIL OR DAMAGING WINDS. FRIDAY NIGHT AND SATURDAY MORNING ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TO DEVELOP AS A FRONT SAGS SOUTHWARD INTO THE AREA. THERE IS A RISK FOR STRONG OR SEVERE STORMS AND FOR HEAVY RAINFALL. .DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 4, 11:15 AM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1115 AM CDT THU MAY 4 2006 TXZ200-214-050415- LIBERTY-CHAMBERS- INCLUDING THE CITIES OF...LIBERTY...CLEVELAND...DAYTON...WINNIE... MONT BELVIEU...ANAHUAC 1115 AM CDT THU MAY 4 2006 STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LIBERTY AND NORTHERN CHAMBERS COUNTIES THROUGH NOON AND AFFECT LOCATIONS BETWEEN HIGHWAY 90 AND INTERSTATE 10. THESE STORMS MAY PRODUCE SMALL HAIL AND DEVELOP FUNNEL CLOUDS AS THEY MOVE EAST-NORTHEAST AT 10 TO 15 MPH.
Special weather statement, May 4, 11:47 AM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1147 AM CDT THU MAY 4 2006 GMZ335-TXZ200-213-214-041800- GALVESTON BAY-LIBERTY-HARRIS-CHAMBERS- INCLUDING THE CITIES OF...LIBERTY...CLEVELAND...DAYTON... HOUSTON...PASADENA...KATY...TOMBALL...HUMBLE...WINNIE... MONT BELVIEU...ANAHUAC 1147 AM CDT THU MAY 4 2006 STRONG THUNDERSTORMS WERE DEVELOPING OVER SOUTHEASTERN HARRIS COUNTY NEAR CROSBY. THE STORMS WERE MOVING EAST AT 10 TO 15 MPH AND WILL COMMUNITIES BETWEEN HIGHWAY 90 AND INTERSTATE 10 OVER SOUTHEASTERN HARRIS...SOUTHERN LIBERTY...AND NORTHERN GALVESTON COUNTIES THROUGH 1 PM. THESE STORMS MAY PRODUCE SMALL HAIL AND RAINFALL AMOUNTS UP TO 1 INCH.
Special weather statement, May 4, 12:08 PM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1208 PM CDT THU MAY 4 2006 GMZ335-TXZ200-213-214-041830- GALVESTON BAY-LIBERTY-HARRIS-CHAMBERS- INCLUDING THE CITIES OF...LIBERTY...CLEVELAND...DAYTON... HOUSTON...PASADENA...KATY...TOMBALL...HUMBLE...WINNIE... MONT BELVIEU...ANAHUAC 1208 PM CDT THU MAY 4 2006 STRONG THUNDERSTORMS WERE DEVELOPING OVER SOUTHEASTERN HARRIS COUNTY NEAR CROSBY. THE STORMS WERE MOVING EAST AT 10 TO 15 MPH AND WILL AFFECT COMMUNITIES BETWEEN HIGHWAY 90 AND INTERSTATE 10 OVER SOUTHEASTERN HARRIS...SOUTHERN LIBERTY...AND NORTHERN GALVESTON COUNTIES THROUGH 1 PM. THESE STORMS MAY PRODUCE SMALL HAIL AND RAINFALL AMOUNTS UP TO 1 INCH.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 12:35 PM CDT | Special Marine Warning | HGX | 55 min | |
| May 4, 2:10 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 50 min |
| May 4, 2:47 PM CDT | Severe Thunderstorm Warning | HGX | Grimes | 43 min |
| May 4, 3:48 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 27 min |
| May 4, 3:55 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 35 min |
| May 4, 4:13 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 62 min |
| May 4, 6:00 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 18 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.